Lightning, Grayson
- When
- September 28, 4:30 PM CST
- Where
- Grayson County, Howe
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 33.417, -96.567
Lightning struck a house and caused an attic fire.
11 thunderstorm wind, 5 hail, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Sep 28, 2:25 PM CST, 2 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 325 PM CDT WED SEP 28 2005 ...OUR FIRST TASTE OF FOOTBALL WEATHER ARRIVES THIS EVENING... .DISCUSSION... LINEAR THUNDERSTORMS ARE EXPECTED TO DEVELOP SOUTHWESTWARD ALONG AN APPROACHING COLD FRONT LATE AFTERNOON AND EVENING...WITH THE STRONGEST STORMS MAINLY EAST OF THE I-35 CORRIDOR. WE/VE DECIDED TO KEEP THE POTENTIAL FOR SEVERE THUNDERSTORMS...LARGE HAIL AND DAMAGING WINDS...IN THIS FORECAST OVER THE EASTERN COUNTIES WHERE LARGE CAPES AND WEAKENING CIN EXIST. WE/VE ISSUED A WIND ADVISORY FOR ALL SECTIONS OF NTX OVERNIGHT. A TIGHT PRESSURE GRADIENT AND A 1026+ MB HIGH SINKING IN BEHIND THE FRONT SHOULD HELP KEEP WINDS UP OVERNIGHT. TOMORROW...MUCH COOLER. HURRAH FRIDAY AND AFTERWARDS...A SEMI-FALL PATTERN WILL LINGER OVER NTX THROUGH NEXT WEEK AS A WEAK MID/UPPER TROUGH PASSES BY THE RED RIVER THIS WEEKEND...AND A DEEP LONG-WAVE TROUGH MOVES INTO THE ROCKIES FIRST OF NEXT WEEK. DAILY TEMPERATURES SHOULD REMAIN AT OR BELOW NORMAL THROUGH THIS FORECAST. WE HAVE TRIMMED POPS BACK TO ONLY OVER THE NORTHWEST SATURDAY AS THE UPPER TROUGH PASSES BY...AND DOWN SOUTH MONDAY AS A TROPICAL WAVE MOVES INTO SOUTH TEXAS. THIS TROPICAL WAVE WILL HAVE TO BE WATCHED CLOSELY OVER THE NEXT FEW DAYS AS IT MOVES WEST ACROSS THE GULF OF MEXICO. A MORE NORTHERLY PATH WILL SPREAD RAIN FURTHER NORTH TOWARDS THE I-20 CORRIDOR ON MONDAY AND COULD EXTEND THE PRECIPITATION INTO TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 64 77 57 85 / 30 0 0 0 WACO, TX 64 78 56 86 / 40 10 0 0 PARIS, TX 60 74 52 82 / 50 0 0 0 DENTON, TX 60 76 54 85 / 30 0 0 10 MCKINNEY, TX 60 76 54 84 / 40 0 0 0 DALLAS, TX 64 77 57 85 / 40 0 0 0 TERRELL, TX 62 77 55 84 / 50 10 0 0 CORSICANA, TX 64 78 56 85 / 50 10 0 0 TEMPLE, TX 66 80 56 86 / 30 20 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 7 PM WEDNESDAY TO 7 AM THURSDAY FOR TXZ091- TXZ092-TXZ093-TXZ094-TXZ095-TXZ100-TXZ101-TXZ102-TXZ103-TXZ104- TXZ105-TXZ106-TXZ107-TXZ115-TXZ116-TXZ117-TXZ118-TXZ119-TXZ120- TXZ121-TXZ122-TXZ123-TXZ129-TXZ130-TXZ131-TXZ132-TXZ133-TXZ134- TXZ135-TXZ141-TXZ142-TXZ143-TXZ144-TXZ145-TXZ146-TXZ147-TXZ148- TXZ156-TXZ157-TXZ158-TXZ159-TXZ160-TXZ161-TXZ162-TXZ174-TXZ175. && 75/75
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 327 PM CDT WED SEP 28 2005 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 327 PM CDT WED SEP 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT OVER THE EASTERN HALF OF NORTH TEXAS...GENERALLY EAST OF A GAINESVILLE...FORT WORTH...CORSICANA...CENTERVILLE LINE. THE HIGHEST RISK OF SEVERE THUNDERSTORMS WILL BE IN THE RED RIVER VALLEY...EAST OF INTERSTATE 35. THE MAIN THREAT WILL BE DAMAGING WINDS...ALTHOUGH LARGE HAIL IS ALSO POSSIBLE. THUNDERSTORMS NEAR A FAST MOVING COLD FRONT WILL SPREAD SOUTH AND EAST THROUGH NORTH TEXAS TONIGHT....EXITING THE SOUTHEAST PORTIONS OF THE REGION BY DAYBREAK THURSDAY. BEHIND THE COLD FRONT...GUSTY NORTH WINDS WILL INCREASE TO SPEEDS BETWEEN 20 AND 30 MPH...WITH OCCASIONAL HIGHER GUSTS. THESE WINDY CONDITIONS CAN BE EXPECTED IN THE RED RIVER VALLEY EARLY THIS EVENING...CENTRAL PORTIONS INCLUDING THE DALLAS...FORT WORTH METROPLEX DURING THE MID EVENING...AND IN SOUTHERN PORTIONS LATER TONIGHT. HENCE...A WIND ADVISORY IS IN EFFECT TONIGHT. .DAYS TWO THROUGH SEVEN... AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE CENTRAL PLAINS OVER THE WEEKEND...BRINGING A SLIGHT CHANCE OF THUNDERSTORMS TO THE WESTERN RED RIVER VALLEY SATURDAY. IN ADDITION...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SOUTH OF INTERSTATE 20 ON MONDAY. AT THIS TIME...SEVERE WEATHER IS NOT ANTICIPATED WITH THESE EVENTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THROUGH EARLY EVENING IN THE RED RIVER AREA EAST OF INTERSTATE 35...WITH FURTHER ACTIVATION POSSIBLE TO THE SOUTH AND EAST LATER THIS EVENING. 42
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 429 PM CDT WED SEP 28 2005 TXZ117-118-282200- PARKER-TARRANT- 429 PM CDT WED SEP 28 2005 ...SIGNIFICANT WEATHER UPDATE... AT 429 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF BRIAR...MOVING EAST AT 15 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE AZLE...BRIAR...EAGLE MOUNTAIN...HASLET...LAKE WORTH...LAKESIDE...PECAN ACRES...PELICAN BAY...RENO...SAGINAW...SANSOM PARK AND SPRINGTOWN. WIND GUSTS FROM 50 TO 60 MPH CAN BE EXPECTED FROM THIS STORM...AS WELL AS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL. 65/DD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 442 PM CDT WED SEP 28 2005 TXZ092-103-282215- COOKE-DENTON- 442 PM CDT WED SEP 28 2005 ...SIGNIFICANT WEATHER UPDATE... AT 442 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 4 MILES NORTH OF SANGER...MOVING EAST AT 15 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE AUBREY...KRUGERVILLE...PILOT POINT...SANGER...RAY ROBERTS PARK ISLE DU BOIS AND RAY ROBERTS PARK JOHNSON BRANCH. WIND GUSTS FROM 50 TO 60 MPH CAN BE EXPECTED FROM THIS INTENSIFYING THUNDERSTORM...AS WELL AS FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAINFALL. 65/DD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 448 PM CDT WED SEP 28 2005 TXZ133-134-282215- ELLIS-JOHNSON- 448 PM CDT WED SEP 28 2005 ...SIGNIFICANT WEATHER UPDATE... AT 448 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES NORTHEAST OF ALVARADO...MOVING EAST AT 15 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE ALVARADO...MAYPEARL... MIDLOTHIAN...PALMER...VENUS AND WAXAHACHIE. WIND GUSTS FROM 50 TO 60 MPH CAN BE EXPECTED FROM THIS STORM...AS WELL AS FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAINFALL. 65/DD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 515 PM CDT WED SEP 28 2005 TXZ103-118-282245- DENTON-TARRANT- 515 PM CDT WED SEP 28 2005 ...SIGNIFICANT WEATHER UPDATE... AT 515 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM OVER TROPHY CLUB...MOVING SOUTHEAST AT 20 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE ARGYLE...BARTONVILLE... BEDFORD...COLLEYVILLE...CORRAL CITY...EULESS...GRAPEVINE...HURST... KELLER...NORTH RICHLAND HILLS...NORTHLAKE...ROANOKE...SOUTHLAKE AND TROPHY CLUB. WIND GUSTS FROM 50 TO 60 MPH CAN BE EXPECTED FROM THIS STORM...AS WELL AS FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAINFALL. THE LIGHTNING MAY RESULT IN AN ENHANCED THREAT FOR GRASS FIRES IN THIS REGION. 65/DD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 519 PM CDT WED SEP 28 2005 TXZ094-282300- FANNIN- 519 PM CDT WED SEP 28 2005 ...SIGNIFICANT WEATHER UPDATE... AT 519 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 19 MILES NORTH OF BONHAM...MOVING SOUTHEAST AT 20 MPH. PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. IF STORMS APPROACH YOUR LOCATION...MOVE INSIDE A STRONG BUILDING. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES MAY ALSO CAUSE GRASS FIRES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 524 PM CDT WED SEP 28 2005 TXZ093-282300- GRAYSON- 524 PM CDT WED SEP 28 2005 ...SIGNIFICANT WEATHER UPDATE... AT 524 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF DENISON...MOVING SOUTHEAST AT 15 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE DENISON...KNOLLWOOD... POTTSBORO AND SHERMAN. PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. MOVE INSIDE A STRONG BUILDING IF YOU ARE IN THE PATH OF THE STORM. FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO EXPECTED...WHICH MAY RESULT IN GRASS FIRES.
The Dallas/Ft Worth radar (KFWS), 116 km away, was scanning. The volume nearest the first event began at 22:31 UTC.
11 thunderstorm wind, 5 hail, 1 lightning. Local standard time, as filed.
Lightning struck a house and caused an attic fire.
Nickel size hail reported in Knollwood.
The roof of a bookstore caved in and the front windows were all blown out at the intersection of North Grand and Texoma Parkway. A portable building blew across U.S. 75, leaving a trail of debris on both service roads and the north and southbound traffic lanes. Signs along U.S. 75 blew down near Washington Street. A tree fell on and destroyed a sunroom at a residence on McGee Street. Power lines were blown down across the city.
A tree was blown down.
Widespread wind damage, including trees and power lines down.
A barn was damaged by high winds.
A barn roof was damaged.
Power outages were reported in town.
Trees, fences, and power lines knocked down.
Power poles and tree limbs broken.
Large tree limbs down and power poles snapped.
Widespread wind damage occurred, including trees and power lines down.
Trees and power lines down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5478032, 5477982, 5477983, 5478030, 5478031, 5477984, 5477985, 5477986, 5477987, 5478068, 5478023, 5478024, 5478025, 5478026, 5478027, 5478028, 5478029.